Alert archive / Oklahoma / Red Flag Warnings in 2020

Red Flag Warning 8, NWS Norman, OK

October 11, 20207 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Oct 11, 2020, 2:51 AM CDT for 7 counties in Oklahoma. It took effect at Oct 11, 2020, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 11, 2020, 2:51 AM CDT (07:51 UTC)
In effect from
Oct 11, 2020, 1:00 PM CDT
Expired
Oct 11, 2020, 8:00 PM CDT
In force
7 hr
Issued by
NWS Norman, OK

Counties Beckham County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Roger Mills County, OK, Woodward County, OK

The radar

The Altus AFB radar (KFDR), 163 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2020-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2020-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3863 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

783 
WWUS84 KOUN 110751
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
251 AM CDT Sun Oct 11 2020

OKZ004-009-010-014-021-033-034-120100-
/O.NEW.KOUN.FW.W.0008.201011T1800Z-201012T0100Z/
Harper-Ellis-Woodward-Roger Mills-Beckham-Harmon-Greer-
251 AM CDT Sun Oct 11 2020

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR critical fire weather conditions FOR far
western OKlahoma...

The National Weather Service in Norman has issued a Red Flag
Warning for critical fire weather conditions in western Oklahoma,

* TIMING...1 PM through 8 pm.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* TEMPERATURES...In the 90s.

* IMPACTS...Fires that start will spread rapidly and will be  
  difficult to contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Oct 11, 2:43 AM CDT, 8 minutes earlier.

Area forecast discussion, Oct 11, 2:43 AM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Norman OK
243 AM CDT Sun Oct 11 2020

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 242 AM CDT Sun Oct 11 2020

South winds will increase quickly this morning as pressure falls
occur across the high Plains. Across western Oklahoma a dryline will
move into the area with deeper mixing and even stronger winds. This
will combine with abnormally hot temperatures resulting in near
critical fire weather conditions across far western Oklahoma this
afternoon. Will issue a Red Flag Warning for this area.

As the upper trough makes its way east across the northern and
central Plains tonight, a strong cold front will drop south through
the area. Strong, gusty north winds will accompany the front along
with a drier, cooler airmass.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 242 AM CDT Sun Oct 11 2020

Monday will see temperatures back closer to seasonal norms with most
areas in the 70s. However, this cooler airmass will be quickly
pushed east with south winds returning along with the warmer
temperatures. By Wednesday upper 80s and 90s will return ahead of
another storm system and associated cold front. This front will move
through the area Wednesday night with another round of strong, gusty
north/northeast winds, but little in the way of precip. This will
elevate fire weather concerns again on Thursday, even with cooler
air overspreading the area.

Models continue to show yet another front by late next weekend, but
there remains some disagreement with regards to precip chances with
this one.

&&

.AVIATION...
(00Z TAFS)
Issued at 613 PM CDT Sat Oct 10 2020

Isolated low ceilings and restricted visibility toward sunrise not
out of the question, especially across central and northern
Oklahoma, though guidance is less supportive than yesterday. TAFs
will reflect decreased visibility in fog after 10Z, otherwise,
generally clear-scattered with unrestricted visibility expected
across area TAF sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  89  58  76  50 /   0   0   0   0
Hobart OK         92  57  77  50 /   0   0   0   0
Wichita Falls TX  96  59  79  49 /   0   0   0   0
Gage OK           96  48  77  50 /   0   0   0   0
Ponca City OK     89  55  76  49 /   0   0   0   0
Durant OK         92  64  80  51 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from 1 PM this afternoon to 9 PM CDT this
     evening for OKZ004-009-010-014-021-033-034.

TX...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...16
Hazardous weather outlook, Oct 10, 12:28 PM CDT, 14 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1228 PM CDT Sat Oct 10 2020

OKZ004>048-050>052-TXZ083>090-111730-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1228 PM CDT Sat Oct 10 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through friday...

.Fire Weather...
Hot temperatures, low afternoon humidity, and gusty south to
southwest winds will likely lead to near-critical fire weather
conditions Sunday afternoon across parts of western Oklahoma and
western north Texas.

Elevated fire weather conditions will also be possible across
parts of western Oklahoma and western north Texas Wednesday and
Thursday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 1:29 PM CDTWind AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Comanche and 21 more15 hr

Nearby

Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.